Patient Forum

  Print 
Blood and debris in urine
neilhmadd
Posted: Sunday, June 02, 2013 9:28 PM
Joined: 5/13/2011
Posts: 34


It has been quite a while since I have posted here. To give you a little background I was diagnosed with prostate cancer in March '11 and had my Cyberknife treatment in Oct '11 in Fresno, CA. All went well and I have not had any problems up until about a week ago. On the Saturday of the Memorial Day weekend in the afternoon I had to urinate. When I did I was in shock at what came out. The color was a dark red with a lot of what I will call debris. Once I got over the shock I started to think that this was a long holiday weekend and no Doctors office would be open so my only option was my local ER. Since I had no pain or other side effects I chose to wait at least until the next day. As the day went on my problem gradually got better. By the next morning I seemed to be back to where I was before. After the holiday I talked to my Urologists nurse (who had talked to my Urologist) and the assumption was that this was a delayed side effect from my Cyberknife treatment a year and a half prior. Since I have an appointment in the next month it was decided that I should wait unless something else happens. I find myself watching this like a hawk. In the last few days I have noticed a small piece or two of what I am calling debris and maybe occasionally a little discoloration. Well that was until this evening when much of what came out was debris. Enough to cause surprise and some discomfort. My question is is this normal. It is like the prostate is sluffing off chunks at a time.
radsrus
Posted: Monday, June 03, 2013 2:52 AM
Joined: 10/10/2008
Posts: 4116


It is probably some urethritis or cystitis and you had some bleeding. It is not necessarily significant, and should pass (pardon the pun). It does need to be closely watched, but we don't usually recommend doing cystoscopy unless absolutely necessary.

 

Clinton A. Medbery, III, M.D.
St. Anthony Hospital Cyberknife Center
(405) 272-7311
buddy@swrads.org

Mail to:
Clinton A. Medbery, III, M.D.
Southwest Radiation Oncology
1011 N. Dewey Ave. #101
Oklahoma City, OK 73102

 


neilhmadd
Posted: Monday, June 03, 2013 1:56 PM
Joined: 5/13/2011
Posts: 34


Maybe I should be more concerned about the blood but what really concerns/bothers me are the dark solid chunks that are coming out. This is what I am referring to as debris.
radsrus
Posted: Monday, June 03, 2013 5:02 PM
Joined: 10/10/2008
Posts: 4116


Probably blood clots

 

Clinton A. Medbery, III, M.D.
St. Anthony Hospital Cyberknife Center
(405) 272-7311
buddy@swrads.org

Mail to:
Clinton A. Medbery, III, M.D.
Southwest Radiation Oncology
1011 N. Dewey Ave. #101
Oklahoma City, OK 73102

 


neilhmadd
Posted: Tuesday, June 04, 2013 11:00 AM
Joined: 5/13/2011
Posts: 34


One thing that I did not mention was that I started taking Rapaflo about a month and a half ago because of a slow stream, slight burning and having to get up in the middle of the night which I don't normally do. The Rapaflo seems to have solved those problems. I am also on baby aspirin daily. I have a call into my Urologist.
alan katz md
Posted: Tuesday, June 04, 2013 3:04 PM
Joined: 10/10/2008
Posts: 463


I se this about 5% of the time. It should resolve on its own

Alan J Katz MD JD

Flushing Radiation Oncology

40-22 Main St  Flushing NY

akatzmd@msn.com

 


neilhmadd
Posted: Tuesday, June 04, 2013 3:48 PM
Joined: 5/13/2011
Posts: 34


Thank you. I guess I am in the 5%. I saw my Urologist today so he could check out my bladder with a camera. He did not see anything unusual except that maybe the prostate was a little swollen. I am scheduled for a CT Scan next at the end of the month. He seems to think that it is just a delayed reaction but just in case is checking other options.
alan katz md
Posted: Thursday, June 06, 2013 8:00 AM
Joined: 10/10/2008
Posts: 463


Keep any manipulations to a minimum. This will heal better if you do not touch it

Alan J Katz MD JD

Flushing Radiation Oncology

40-22 Main St  Flushing NY

akatzmd@msn.com

 


 

Jump to different Forum...